MAUDE Adverse Event Report: CONMED LARGO 4.0MM OVAL BUR, EXTENDED LENGTH, (19CM); BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 4.0MM OVAL BUR, EXTENDED LENGTH, (19CM); BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number EL9101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, el9101, 4.0mm oval bur, extended length, (19cm), was being used during a hip arthroscopy procedure on (b)(6) 23 when it was reported, ¿we were doing a hip arthroscopy.When the tip of the shaver he was using broke off.The tip of the oval burr broke off.Surgeon had to struggle to retrieve said piece.¿ there was no report of injury, medical intervention, or hospitalization for the patient or user.After the initial report the distributor also reported the incident but added, ¿surgeon retrieved the piece and removed out of the patient¿, so it was assured that the fragmentation was retrieved.The procedure was reported to have been completed with a 5-minute delay using an alternate same-like device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, el9101, 4.0mm oval bur, extended length, (19cm), was being used during a hip arthroscopy procedure on (b)(6) 2023 when it was reported, ¿we were doing a hip arthroscopy.When the tip of the shaver he was using broke off.The tip of the oval burr broke off.Surgeon had to struggle to retrieve said piece.¿ there was no report of injury, medical intervention, or hospitalization for the patient or user.After the initial report the distributor also reported the incident but added, ¿surgeon retrieved the piece and removed out of the patient¿, so it was assured that the fragmentation was retrieved.The procedure was reported to have been completed with a 5-minute delay using an alternate same-like device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 19 complaints, regarding 35 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
4.0MM OVAL BUR, EXTENDED LENGTH, (19CM)
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16760448
Report Number1017294-2023-00036
Device Sequence Number20345340
Product Code GFF
UDI-Device Identifier20845854012793
UDI-Public(01)20845854012793(17)270619(10)1253023
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEL9101
Device Catalogue NumberEL9101
Device Lot Number1253023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic